New York, 2004

Damaging Wind in New York, August 10, 2004

August 10, 2004 · NWS BGM · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 10, 2:45 PM EST, 20 minutes earlier.

Area forecast discussion, Aug 10, 2:45 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 PM EDT TUE AUG 10 2004

.SHORT TERM (TONIGHT-THURSDAY)...
TONIGHT...CONVECTION AHEAD OF SHORTWAVE ENERGY MOVING IN FROM THE
OHIO VALLEY SHOULD CONTINUE THROUGH THE EVENING. LOW TO MID LEVEL
WINDS ARE 30-40KTS AND AND WET BULB ZERO HEIGHTS ARE AROUND 10K
FEET..SO A COUPLE STORMS COULD PRODUCE MARGINALLY SEVERE WIND/HAIL.
A SEVERE TSTORM WATCH IS IN EFFECT UNTIL 8PM EDT. MOST OF THE SHOWER
ACTIVITY SHOULD BE OVER WITH BY 06Z WHEN THE WEAK COLD FRONT/TROUGH
MOVES EAST OF OUR AREA...BUT WITH ADDITIONAL SHORTWAVE ENERGY MOVING
THROUGH OVERNIGHT WILL KEEP CHC POPS GOING OVERNIGHT.

WEDNESDAY...THE SFC TROUGH ALONG THE EAST COAST WILL GRADUALLY
WASHOUT...AND MAY MOVE A BIT WEST AS UPPER HEIGHTS BUILD AHEAD OF
AN APPROACHING UPPER LEVEL LOW. THE MORNING SHOULD REMAIN DRY...BUT
MORE SHOWERS/TSTORMS SHOULD FORM DURING THE AFTERNOON AS SHORTWAVE
ENERGY APPROACHES. WEAK CONVERGENCE NEAR WASHED-OUT SFC BOUNDARY WILL
ALSO HELP INITIATE CONVECTION.

WED NIGHT AND THURSDAY...
ONE UPPER LOW LIFTS INTO SE CANADA WHILE MORE ENERGY DROPS INTO THE
MIDWEST. SHORTWAVE ENERGY MOVING THROUGH THE SOUTH-SOUTHWEST FLOW
OVER CENTRAL NY/NORTHEAST PA WILL GENERATE SHOWERS/TSTORMS. WILL GO
WITH CHC POPS FOR BOTH PERIODS.

&&

.LONG TERM (THU NIGHT-TUE)...
COLD FRONT IS FORECAST TO HANG UP ALONG THE EAST THURSDAY NIGHT
THROUGH FRIDAY. WAVES WITH TROPICAL MOISTURE WILL BE MOVING NORTH
ALONG THE FRONT. LATEST MODEL RUNS INDICATE SOME SIGNIFICANT RAIN
POSSIBLE FOR NE PA/CENTRAL NY WITH ONE OF THESE WAVES. AT THIS
TIME WILL CONTINUE WITH CHC POPS...AS A SLIGHT EASTWARD SHIFT TO
THE FRONTAL BOUNDARY COULD STILL LEAVE THE AREA DRY THURSDAY NIGHT
AND FRIDAY. HIGH PRESSURE BUILDS ACROSS THE AREA SATURDAY AND
SUNDAY. 00Z AND 06Z RUNS OF THE GFS INDICATE ANOTHER SIGNIFICANT
SURGE OF TROPICAL MOISTURE MOVING NORTH ALONG THE STALLED FRONT ALONG
THE COAST FOR MONDAY. THE 12Z GFS AND ECMWF MODELS KEEP THE TROPICAL
SYSTEM OFF TO THE EAST BUT STILL INDICATE A SIGNIFICANT SHORT WAVE
APPROACHING FROM THE WEST. EITHER WAY WILL GO WITH THE NEXT CHC OF
SHOWERS ON MONDAY.

&&

.AVIATION...
SCT THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH EARLY THIS
EVENING... FOLLOWED BY SOME DRYING OVERNIGHT. AREAS OF LOW CLOUDS
AND LIGHT FOG COULD DEVELOP LATE TONIGHT... ESPECIALLY OVER AREAS
WHERE RAIN FALLS LATE TODAY. PATCHES OF LOW CLOUDS WILL BREAK LATER
WEDNESDAY MORNING.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
NY...SEVERE TSTORM WATCH ALL ZONES THROUGH 8PM EDT.
PA...SEVERE TSTORM WATCH ALL ZONES THROUGH 8PM EDT.

&&

DAYS 1-2...VAN AUSDALL
DAYS 3-7 & AVIATION...MSE
Hazardous weather outlook, Aug 10, 3:22 AM EST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
422 AM EDT TUE AUG 10 2004

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-101006-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
407 AM EDT TUE AUG 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
THUNDERSTORMS ARE LIKELY TODAY ESPECIALLY THIS AFTERNOON. ALTHOUGH A
WIDESPREAD SEVERE WEATHER EVENT IS NOT EXPECTED ISOLATED CELLS MAY
BECOME SEVERE THIS AFTERNOON PRODUCING DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS ARE AGAIN POSSIBLE LATE WEDNESDAY AND WEDNESDAY NIGHT.
AT THIS TIME IT APPEARS SOME OF THIS ACTIVITY MAY REACH SEVERE
LIMITS.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

RRM

In the hours before

Special weather statement, Aug 10, 2:12 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
312 PM EDT TUE AUG 10 2004

PAZ038-102015-
BRADFORD PA-
312 PM EDT TUE AUG 10 2004

...THUNDERSTORM WITH HEAVY RAIN MOVING ACROSS BRADFORD COUNTY...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HEAVY RAINFALL...NEAR TROY....OR ABOUT 2 MILES WEST
OF WEST FRANKLIN...MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...FRANKLINDALE AND
BURLINGTON AT 325 PM...MONROE AND MONROETON AT 335 PM...LIBERTY
CORNERS AT 340 PM...TOWANDA AND NORTH TOWANDA AT 345 PM...WYSOX AND
MACEDONIA AT 350 PM...ROME AT 405 PM.

EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. RAINFALL UP TO ONE
INCH IS POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON
ROADWAYS AND POOR DRAINAGE FLOODING. EXPECT WIND GUSTS TO 40 MPH IN
THE PATH OF THIS STORM. THESE WINDS COULD KNOCK DOWN SOME SMALL
TREES AND TREES LIMBS.

FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF NORTHEAST
AND NORTH CENTRAL PENNSYLVANIA UNTIL 800 PM EDT. BE PREPARED TO TAKE
QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER
RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR
UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR
WEBSITE AT WEATHER.GOV.

NICOSIA
Special weather statement, Aug 10, 2:12 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
312 PM EDT TUE AUG 10 2004

PAZ038-102015-
BRADFORD PA-
312 PM EDT TUE AUG 10 2004

...THUNDERSTORM WITH HEAVY RAIN MOVING ACROSS BRADFORD COUNTY...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HEAVY RAINFALL...NEAR TROY...OR ABOUT 2 MILES WEST
OF WEST FRANKLIN...MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...FRANKLINDALE AND
BURLINGTON AT 325 PM...MONROE AND MONROETON AT 335 PM...LIBERTY
CORNERS AT 340 PM...TOWANDA AND NORTH TOWANDA AT 345 PM...WYSOX AND
MACEDONIA AT 350 PM...ROME AT 405 PM.

EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. RAINFALL UP TO ONE
INCH IS POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON
ROADWAYS AND POOR DRAINAGE FLOODING. EXPECT WIND GUSTS TO 40 MPH IN
THE PATH OF THIS STORM. THESE WINDS COULD KNOCK DOWN SOME SMALL
TREES AND TREES LIMBS.

FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF NORTHEAST
AND NORTH CENTRAL PENNSYLVANIA UNTIL 800 PM EDT. BE PREPARED TO TAKE
QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER
RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR
UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR
WEBSITE AT WEATHER.GOV.

NICOSIA
Special weather statement, Aug 10, 2:38 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
338 PM EDT TUE AUG 10 2004

NYZ009-102015-
ONEIDA NY-
338 PM EDT TUE AUG 10 2004

...THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HEAVY RAINFALL...NEAR BOONVILLE...OR ABOUT OVER
REMSEN...MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...HINCKLEY AND
FORESTPORT AT 345 PM.

EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WEATHER.GOV.

PADAVONA
Special weather statement, Aug 10, 2:40 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
340 PM EDT TUE AUG 10 2004

PAZ038-102045-
BRADFORD PA-
340 PM EDT TUE AUG 10 2004

...CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN MOVING INTO SOUTHEAST
BRADFORD COUNTY...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL...ALONG A LINE
EXTENDING FROM TOWANDA TO DUSHORE TO LAPORTE...MOVING EAST AT 20 MPH.

THE THUNDERSTORMS WITH HEAVY RAINFALL WILL BE NEAR...NORTH TOWANDA
AND LIBERTY CORNERS AT 345 PM...WYSOX AND MACEDONIA AT 350
PM...WILMOT AT 400 PM...WYALUSING AND TERRYTOWN AT 405
PM...HOLLENBACK AND HERRICKVILLE AT 410 PM...LE RAYSVILLE AT 420 PM.

EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL
AMOUNTS OF UP TO 1 INCH ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR
PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT FOR ALL
OF NORTHEAST PENNSYLVANIA. BE PREPARED TO TAKE QUICK ACTION IF A
WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL
WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV.

NICOSIA
Special weather statement, Aug 10, 2:51 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
351 PM EDT TUE AUG 10 2004

NYZ036-037-102030-
MADISON NY-ONEIDA NY-
351 PM EDT TUE AUG 10 2004

...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO
SOUTHWEST MADISON COUNTY...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH GUSTY WINDS AND HAIL NEAR HAMILTON...OR ABOUT 2
MILES NORTH OF SHEDS...MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
WEST EATON AND NELSON AT 400 PM.
MORRISVILLE AND EATON AT 405 PM.
PETERBORO AND PECKSPORT AT 410 PM.
MUNNSVILLE AND STOCKBRIDGE AT 415 PM.
AUGUSTA AND ORISKANY FALLS AT 420 PM.

THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE
LARGE HAIL AND/OR DAMAGING WINDS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING
ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WEATHER.GOV.

NICOSIA
Special weather statement, Aug 10, 3:05 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
405 PM EDT TUE AUG 10 2004

PAZ038-039-102030-
BRADFORD PA-SUSQUEHANNA PA-
405 PM EDT TUE AUG 10 2004

...CLUSTER OF THUNDERSTORMS WEAKENING AS THEY MOVE INTO SOUTHEAST
BRADFORD COUNTY...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
WEAKENING CLUSTER OF THUNDERSTORMS...ALONG A LINE EXTENDING FROM
WYALUSING TO DUSHORE...MOVING EAST AT 20 MPH.

THE THUNDERSTORMS WILL BE NEAR...HERRICK AND HERRICKVILLE AT 410
PM...BRUSHVILLE AND STEVENSVILLE AT 415 PM...LE RAYSVILLE AND
SILVARA AT 420 PM...WEST AUBURN AT 425 PM...MIDDLETOWN CENTER AND
LAWTON AT 430 PM...RUSH AT 435 PM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA
OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER
SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV.

NICOSIA

The radar

The Binghamton radar (KBGM), 71 km away, was scanning. The volume nearest the first event began at 20:05 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Madison

When
August 10, 3:05 PM EST
Where
Madison County, Lebanon
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
42.783, -75.633

Thunderstorm winds downed trees and wires.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419597.